Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 5, 2011, 6:28 PM CDT for Cimarron County, Oklahoma. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 6:28 PM CDT (23:28 UTC)
- Expired
- Aug 5, 2011, 7:42 PM CDT
- In force
- 74 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 188 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
897 WUUS54 KAMA 052328 SVRAMA OKC025-060100- /O.NEW.KAMA.SV.W.0053.110805T2328Z-110806T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 628 PM CDT FRI AUG 5 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 800 PM CDT * AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BOISE CITY...MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... KEYES... GRIGGS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3700 10203 3659 10207 3664 10275 3700 10286 TIME...MOT...LOC 2328Z 198DEG 7KT 3669 10244 $$ LG
5 follow-up statements
375 WWUS54 KAMA 052344 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 644 PM CDT FRI AUG 5 2011 OKC025-060100- /O.CON.KAMA.SV.W.0053.000000T0000Z-110806T0100Z/ CIMARRON OK- 644 PM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHERN CIMARRON COUNTY... AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOISE CITY...MOVING NORTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STURGIS. DAMAGING WINDS AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3700 10203 3665 10206 3664 10275 3700 10286 TIME...MOT...LOC 2344Z 199DEG 6KT 3672 10245 $$ LG
840 WWUS54 KAMA 052353 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 653 PM CDT FRI AUG 5 2011 OKC025-060100- /O.CON.KAMA.SV.W.0053.000000T0000Z-110806T0100Z/ CIMARRON OK- 653 PM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN CIMARRON COUNTY... AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF KEYES...OR ABOUT 9 MILES EAST OF BOISE CITY...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DAMAGING WINDS AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3671 10205 3676 10271 3700 10267 3700 10203 TIME...MOT...LOC 2353Z 215DEG 15KT 3678 10234 $$ LG
504 WWUS54 KAMA 060004 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 704 PM CDT FRI AUG 5 2011 OKC025-060100- /O.CON.KAMA.SV.W.0053.000000T0000Z-110806T0100Z/ CIMARRON OK- 704 PM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN CIMARRON COUNTY... AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEYES...OR ABOUT 17 MILES NORTHEAST OF BOISE CITY...MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STURGIS. DAMAGING WINDS AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3671 10205 3685 10269 3700 10267 3700 10203 TIME...MOT...LOC 0004Z 213DEG 21KT 3688 10226 $$ LG
613 WWUS54 KAMA 060025 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 725 PM CDT FRI AUG 5 2011 OKC025-060100- /O.CON.KAMA.SV.W.0053.000000T0000Z-110806T0100Z/ CIMARRON OK- 725 PM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN CIMARRON COUNTY... AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF STURGIS... OR ABOUT 20 MILES NORTHEAST OF BOISE CITY...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DAMAGING WINDS AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3686 10204 3691 10268 3700 10267 3700 10203 TIME...MOT...LOC 0025Z 199DEG 20KT 3697 10225 $$ LG
220 WWUS54 KAMA 060042 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 742 PM CDT FRI AUG 5 2011 OKC025-060052- /O.CAN.KAMA.SV.W.0053.000000T0000Z-110806T0100Z/ CIMARRON OK- 742 PM CDT FRI AUG 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CIMARRON COUNTY IS CANCELLED... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3686 10204 3691 10268 3700 10267 3700 10203 TIME...MOT...LOC 0042Z 199DEG 20KT 3706 10221 $$ LG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:02 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 5, 6:02 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 602 PM CDT FRI AUG 5 2011 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED ON THE SEVERAL OUTFLOW BOUNDARIES ACROSS THE AREA. STILL LOOKS LIKE DHT AND GUY WILL HAVE THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS GOING THROUGH THE EVENING AND OVERNIGHT AS THIS AREA WILL BE CLOSEST TO THE SUBTROPICAL MOISTURE PLUME AND AN UPPER LEVEL DISTURBANCE MOVING THROUGH. SKIES WILL REMAIN VFR OUTSIDE OF THE THUNDERSTORMS. BUT IN THE THUNDERSTORMS...VISIBILITIES WILL GET DOWN INTO THE MVFR RANGE. WINDS WILL BE ALL AROUND THE DIAL AS OUTFLOW BOUNDARIES PASS BY THE TERMINALS...BUT WILL GENERALLY BE LIGHT OUTSIDE OF SHOWERS AND THUNDERSTORMS. AGAIN...SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE TOWARD SUNRISE...WITH DEBRIS CLOUDS AROUND IN THE MORNING...THEN CUMULUS CLOUDS SHOULD RE-DEVELOP IN THE AFTERNOON ON SATURDAY. && .PREV DISCUSSION... /ISSUED 509 PM CDT FRI AUG 5 2011/ DISCUSSION... SAME SONG...DIFFERENT VERSE. AS HAS BEEN THE CASE THE LAST SEVERAL DAYS... ANOTHER CROP OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS MAINLY NWRN HALF OF FCST AREA DUE TO COMBINATION OF CONVECTIVE OUTFLOW BOUNDARIES FROM PREVIOUS NIGHTS TSTMS...STRONG HEATING AND A RATHER UNSTABLE ATMOSPHERE .. AND ADEQUATE LOW LEVEL MOISTURE. SINCE PRECIP HAS BEEN GOING ALL NIGHT LONG LAST SEVERAL NIGHTS...KEPT POPS IN THE ISOLD TO SCT COVERAGE WORDING RIGHT THRU 12Z SAT. LITTLE CHANGE SEEN FOR SATURDAY AFTERNOON AND NIGHT...AND HAVE RETAINED SLGT CHC POPS MOST SECTIONS EXCEPT SERN TX PNHDL. UPPER LEVEL RIDGE OF HIGH PRESSURE STILL PROGGED BY ALL MEDIUM RANGE MODELS TO MOVE WWD AND RESPOSITION ITSELF OVER SRN HALF OF AZ AND NM FOR MOST OF NEXT WEEK AS MID LATITUDE WESTERLIES DIP SWD AND FORM AN ERN US UPPER LEVEL TROF. PNHDLS WILL BE IN GENERAL WNW FLOW...WHICH IS USUALLY FAVORABLE FOR STEERING STORMS INTO AT LEAST NWRN AND NRN SECTIONS OF FCST AREA FROM ERN NM AND SERN CO. COLD FRONT SLATED TO MOVE SLOWLY ACROSS THE REGION LATER MONDAY INTO TUESDAY...WITH GFS BEGINNING TO STRUGGLE WITH THIS BOUNDARY COMPARED TO ECMWF. LEANED A BIT CLOSER TO ECMWF HANDLING OF THE FRONT. IF TSTM COMPLEXES FORM ALONG OR BEHIND IT IN POOLING MOISTURE FIELD...THEN THIS FRONT MAY VERY WELL END UP FURTHER S INTO TX SOUTH PLAINS WITH BETTER DEFINITION TO IT AS WELL. ONLY TIME WILL TELL ON THAT ASPECT. KEPT IN SLGT CHC POPS NWRN ZONES SUN AFTERNOON...AND BLED THEM INTO A FEW HOURS SUNDAY EVENING BEFORE DISSIPATING. ALSO KEPT MONDAY DRY AS WELL. BUT THAT COULD CHANGE IF FRONT DOES INDEED BEGIN SLIDING INTO NRN ZONES LATE MONDAY AFTERNOON OR EVENING AS THIS BOUNDARY MAY BE A FOCUS FOR TSTM INITIATION. LATER SHIFTS MAY NEED TO INSERT POPS FOR THAT DAY IF FUTURE MODEL TRENDS BECOME MORE APPARENT ON THIS PSBLTY. RETAINED SLGT CHC POPS TUE NIGHT THRU WED NIGHT AND AGAIN THU NIGHT DUE TO UPPER LEVEL WNW FLOW AND RESIDUAL COLD FRONTAL BOUNDARY LURKING AROUND THE VCNTY. DECIDED TO INSERT SLGT CHC POPS FOR THU DAYLIGHT HOURS CONSIDERING BOUNDARY WILL BE IN THE AREA AND MOISTURE AND INSTABILITY SHOULD BE SUFFICIENT TO WARRANT AT LEAST A SLGT CHC THREAT. KEPT NEXT FRI AND FRI NIGHT DRY AT THIS TIME. HOWEVER...SINCE OVERALL PATTERN IS PROGGED TO REMAIN ABOUT THE SAME...WOULD NOT BE SURPRISED IF SOME SORT OF POP IS NEEDED ON THIS DAY TOO. OVERALL... INTEGRITY OF PREVIOUS FCST PCKG WAS RETAINED WITH MAINLY MINOR CHANGES TO POPS...WINDS...AND TEMPS PERFORMED ON THE GRIDS WHERE NEEDED. ANDRADE FIRE WEATHER... ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH AT LEAST THE MIDDLE OF NEXT WEEK DUE TO CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA...SURFACE AND 20 FOOT WINDS GENERALLY BELOW 20 MPH... AND FORECAST MINIMUM RELATIVE HUMIDITY VALUES AROUND 20 TO 25 PERCENT. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/03
Hazardous weather outlook, Aug 5, 3:31 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT FRI AUG 5 2011 OKZ001>003-TXZ001>020-061100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 331 PM CDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL BUT THE SOUTHEAST TEXAS PANHANDLE THROUGH TONIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...A FEW STORMS MAY BE STRONG WITH WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES SATURDAY AND SUNDAY...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY NIGHT. A FEW STORMS MAY BECOME STRONG WITH WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN. DANGEROUSLY HOT WEATHER IS POSSIBLE ONCE AGAIN IN THE EASTERN TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH MONDAY WHERE HEAT INDEX VALUES MAY APPROACH 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 3:46 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT FRI AUG 5 2011 TXZ007-012-052130- MOORE TX-POTTER TX- 346 PM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR POTTER AND MOORE COUNTIES. AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MASTERSON...OR ABOUT 25 MILES NORTHWEST OF AMARILLO...MOVING NORTHEAST AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TB
Special weather statement, Aug 5, 4:27 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 427 PM CDT FRI AUG 5 2011 TXZ007-008-052200- HUTCHINSON TX-MOORE TX- 427 PM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR MOORE AND HUTCHINSON COUNTIES. AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DUMAS...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.